Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 19, 2010, 4:32 PM PDT for San Bernardino County, California. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 19, 2010, 4:32 PM PDT (23:32 UTC)
- Expired
- Oct 19, 2010, 5:15 PM PDT
- In force
- 43 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 4:34 PM PDT | TSTM WND GST 60 | 1 Sse Barstow, CA | A COCORAHS OBSERVER ESTIMATED A WIND GUST OF 60 MPH FROM A THUNDERSTORM. |
| Oct 19, 4:34 PM PDT | HAIL 1 | 1 Sse Barstow, CA | A COCORAHS OBSERVER IN BARSTOW REPORTED HAIL UP TO QUARTER SIZE BROKE WINDOWS ON THEIR HOUSE. THE HAIL ALSO SHREDDED LEAVES ON TREES. |
| Oct 19, 4:40 PM PDT | HAIL 1 | 1 W Lenwood, CA | TRAINED SPOTTER REPORTED 1 INCH HAIL WITH SMALLER HAIL ACCUMULATING IN THE STREETS. HAIL LASTED FROM 440 TO 450 PM. |
| Oct 19, 5:00 PM PDT | TSTM WND DMG | Barstow, CA | SEVERAL HOMES AND APARTMENTS HAD ROOF DAMAGE FROM THUNDERSTORM WINDS IN BARSTOW. TWO FENCES WERE BLOWN DOWN. NUMEROUS TREE LIMBS WERE ALSO KNOCKED DOWN. THE EVENT TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS55 KVEF 192332
SVRVEF
CAC071-200015-
/O.NEW.KVEF.SV.W.0049.101019T2332Z-101020T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
432 PM PDT TUE OCT 19 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 515 PM PDT.
* AT 424 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARSTOW...AND MOVING WEST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...BARSTOW AND LENWOOD.
THIS STORM WILL BE CROSSING INTERSTATE 15 AT ABOUT 435 PM. THIS
STORM HAS A HISTORY OF PRODUCING SMALL HAIL.
LAT...LON 3479 11707 3479 11716 3480 11717 3480 11733
3502 11733 3495 11696 3478 11697 3478 11706
TIME...MOT...LOC 2329Z 095DEG 35KT 3486 11708
$$
JACQUESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:08 PM PDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 19, 2:08 PM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 208 PM PDT TUE OCT 19 2010 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL SLOWLY MOVE INLAND ACROSS THE DESERT SOUTHWEST THROUGH THURSDAY. THE SYSTEM WILL PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING WITH MORE WIDESPREAD PRECIPITATION OCCURRING ON WEDNESDAY. SHOWER AND THUNDERSTORM COVERAGE WILL DECREASE THURSDAY AS THE LOW MOVES INTO EASTERN ARIZONA. ANOTHER STORM MOVING IN FROM THE WEST WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON FRIDAY. && .SHORT TERM...THUNDERSTORM ACTIVITY HAS MAINLY BEEN LIMITED TO SAN BERNARDINO COUNTY THROUGH EARLY AFTERNOON BUT AS OF 2 PM CUMULUS DEVELOPMENT WAS INCREASING ACROSS THE REST OF THE AREA WITH SOME SHOWERS POPPING UP OVER MOHAVE COUNTY. MOISTURE WILL CONTINUE TO SPREAD INTO THE AREA AS THE CLOSED LOW MOVES INTO NORTHERN BAJA TONIGHT. SHOWERS WILL BECOME WIDESPREAD OVERNIGHT ROUGHLY FROM LAS VEGAS SOUTHWARD WITH POPS DECREASING TO THE SINGLE DIGITS ACROSS THE FAR NORTHERN PART OF THE FORECAST AREA. MOISTURE WILL ROTATE EVEN FARTHER NORTH WEDNESDAY AS THE LOW MOVES VERY SLOWLY TO NEAR YUMA. SHOWERS WILL BE LIKELY ACROSS THE SOUTHERN HALF OVER THE FORECAST AREA TAPERING TO SLIGHT CHANCE ACROSS THE FAR NORTH. WEAK TO MAYBE MODERATE INSTABILITY WILL LEAD TO GENERALLY ISOLATED THUNDERSTORM ACTIVITY. SOME NORTHWARD ROTATING BANDS OF HEAVY TO MODERATE RAIN ARE LIKELY LATER TONIGHT THROUGH WEDNESDAY WHERE A HALF INCH TO ONE INCH RAINFALL AMOUNTS ARE POSSIBLE. WHILE THAT IS A SIGNIFICANT AMOUNT OF RAIN...IT WILL FALL OVER A PERIOD OF A FEW HOURS SO ANY FLOODING WHICH OCCURS WOULD MAINLY BE MINOR NUISANCE TYPE FLOODING SO A FLASH FLOOD WATCH WAS NOT ISSUED. THE LOW WILL MOVE ACROSS SOUTHERN ARIZONA WEDNESDAY NIGHT AND THURSDAY WITH SHORTWAVE RIDGING FOLLOWING BEHIND THURSDAY AFTERNOON. WHILE MUCH OF THE DYNAMIC FORCING WILL BE OUT OF THE AREA...MOISTURE WILL NOT GET FLUSHED OUT WELL AND SOME LINGERING SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE. WHILE THE MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE TRACK OF THE CLOSED LOW THROUGH THURSDAY...THEY DIVERGE BY FRIDAY AND MUCH UNCERTAINTY EXISTS. OVERALL WE WILL BE LOOKING FOR SOME SORT OF OPEN WAVE TO MOVE IN FROM THE WEST KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. THE TIMING AND STRENGTH OF THIS WAVE REMAIN IN QUESTION. TEMPERATURES WEDNESDAY WILL BE MUCH BELOW NORMAL UNDER THE INFLUENCE OF THE CLOSED LOW WITH JUST LIMITED WARMING THURSDAY AND FRIDAY DUE TO THE LINGERING MOISTURE. .LONG TERM...MODELS HAVE THEIR DIFFERENCES IN THE EXTENDED PERIOD...HOWEVER...THERE SEEMS TO BE BETTER AGREEMENT ON THE OVERALL PATTERN EVOLUTION...WHICH ADDS A LITTLE CONFIDENCE. SATURDAY...WEST FLOW TRANSITIONS TO NORTHWEST AS TROUGHING DEVELOPS DOWNSTREAM OVER THE ROCKIES AND RIDGING BUILDS ALONG 30N IN THE EASTERN PACIFIC. THIS SHOULD BRING A MOSTLY DRY DAY WITH LOTS OF HIGH CLOUDS SPILLING IN. A VERY DIRTY SHORTWAVE RIDGE BRIEFLY HOLDS SWAY ON SUNDAY BEFORE A POWERFUL 150+ KNOT JET STREAM SLAMS INTO THE WEST COAST. THIS WILL BRING INCREASING WINDS MONDAY...ESPECIALLY AT THE HIGHER ELEVATIONS. THERE WILL ALSO BE PLENTY OF HIGH CLOUDS AND A CHANCE OF PRECIP IN THE HIGHER ELEVATIONS OF THE SOUTHERN GREAT BASIN. MODEL DISPERSION INCREASES TUESDAY...WITH SOME SHOWING FAST WEST NORTHWEST FLOW STAYING IN PLACE THROUGH WEDNESDAY AND OTHERS SHOWING A FLAT RIDGE STARTING TO BUILD IN FROM THE SOUTH. EITHER SOLUTION WOULD BE MOSTLY DRY...BUT THE LATTER WOULD RESULT IN FEWER CLOUDS AND WARMER TEMPERATURES. WENT WITH A BLEND FOR NOW...AS THINGS ARE LIKELY TO CHANGE QUITE A BIT BETWEEN NOW AND THEN IN SUCH A FAST MOVING PATTERN. && .AVIATION...FOR MCCARRAN...NORTHEAST WINDS AROUND 10 KT WILL PERSIST UNTIL AROUND SUNSET...THEN BECOME LIGHT AND VARIABLE. THERE IS ONLY A VERY SMALL CHANCE OF PRECIP AT OR NEAR THE AIRPORT THIS AFTERNOON AND EVENING...BUT A FEW SHOWERS AND STORMS WILL DRIFT THROUGH THE DAGGETT AND BEATTY CORRIDORS. PRECIPITATION WILL INCREASE FROM SOUTH TO NORTH OVERNIGHT AND INTO WEDNESDAY...WITH PERIODS OF SIGNIFICANT RAIN AND LOWER CEILINGS POSSIBLE. PRECIP CHANCES WILL DECREASE FROM THE WEST THURSDAY...BUT LINGER IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS THROUGH THE DAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...A FEW SHOWERS AND THUNDERSTORMS WILL AFFECT THE MOJAVE DESERT THIS AFTERNOON AND EVENING WHILE THE SOUTHERN GREAT BASIN REMAINS DRY. RAIN WILL INCREASE FROM SOUTH TO NORTH OVERNIGHT AND INTO WEDNESDAY...AFFECTING THE ENTIRE AREA...THEN DECREASE FROM WEST TO EAST WEDNESDAY NIGHT AND THURSDAY. NO SIGNIFICANT WINDS ARE EXPECTED EXCEPT LOCALLY ERRATIC AND GUSTY NEAR THUNDERSTORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 19, 4:40 AM PDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 440 AM PDT TUE OCT 19 2010 CAZ523>526-200700- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN- 440 AM PDT TUE OCT 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR TODAY...THEN INCREASE INTO COVERAGE AND INTENSITY TONIGHT. MODERATE TO HEAVY RAIN MAY OCCUR WHICH COULD LEAD TO RUNOFF PROBLEMS IN NORMALLY DRY WASHES...STREETS...INTERSECTIONS OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH WEDNESDAY. MODERATE TO HEAVY RAIN MAY OCCUR WHICH COULD LEAD TO RUNOFF PROBLEMS IN NORMALLY DRY WASHES...STREETS...INTERSECTIONS OR LOW LYING AREAS. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ519>522-527-NVZ016>022-200700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 440 AM PDT TUE OCT 19 2010 /440 AM MST TUE OCT 19 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON...THEN BEGIN TO INCREASE IN COVERAGE TONIGHT. MODERATE TO HEAVY RAIN MAY OCCUR WHICH COULD LEAD TO RUNOFF PROBLEMS IN NORMALLY DRY WASHES...STREETS...INTERSECTIONS OR LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD PRECIPITATION WILL OCCUR WEDNESDAY. MODERATE TO HEAVY RAIN MAY OCCUR WHICH COULD LEAD TO RUNOFF PROBLEMS IN NORMALLY DRY WASHES...STREETS...INTERSECTIONS OR LOW LYING AREAS. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ014-015-200700- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- 440 AM PDT TUE OCT 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PIERCE
In the hours before
Local storm report, Oct 19, 2:53 PM PDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
253 PM PDT TUE OCT 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 5 W KINGMAN 35.22N 114.12W
10/19/2010 E0.88 INCH MOHAVE AZ TRAINED SPOTTER
NICKEL SIZE HAIL FELL FROM 240 PM TO 247 PM.
&&
MORGANThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:18 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 87 min |
| Oct 19, 4:32 PM PDT | Flash Flood Warning | VEF | San Bernardino | 53 min |
Nearby
Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.